Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Had medical abortion. Ultrasound showed remnants. No help with Cytotec. Having discharge, headache. Advised D&C. Opinion?

I has a medical abortion Dec 9th, went to follow up they said everything was complete. Started BC pills and two weeks ago started having severe menstural cramps , thought I was about to start and never did, then I started having a thick brown discharge with some traces of red blood, went to my OB and they performed an ultra sound saying at first retained tissue and gave me more pills to take and pass (cytrotec) stated I would not have a period until the tissue passes. Went back on Friday after taking pills (which nothing happened after taking the pills) and another ultra sound was performed, dr then stated that pregnancy test was negative so it probably wasnt remains from the pregnancy and to wait and see if the tissue comes out with my cycle. I m still having the discharge and a pretty severe headache and cramps at the time but nothing else. I m so confused and don t know what to do. Should I seek a second opinion? Or wait for cycle? He said if I didn t pass he would perform a D&C.
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
OBGYN 's  Response
The success rate of a medical abortion depends on the period of pregnancy at which it is done. While a 100% success can be noted before 6 weeks, it is 85-90% at 9-10 weeks. It should always be confirmed by an ultrasound. Menstrual period generally returns 4-6 weeks after Misoprostol intake. In the present state, I think you should follow your doctor's instructions and get a D&C performed as this would diagnose the cause of your bleeding. Headache and cramps may be due to intake of Misoprostol. Wish you good health.
Answered: Sun, 3 Feb 2013
I find this answer helpful

4 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor